Thunderstorm Wind, Bristol (C)
- When
- May 18, 7:05 PM EST
- Where
- Bristol (C) County, Bristol
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.600, -82.200
Trees and power lines were reported down in Bristol.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Trees and power lines were reported down in Bristol.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 18, 1:50 PM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EDT THU MAY 18 2006 .SHORT TERM (TONIGHT AND FRIDAY)...A COUPLE BANDS OF SHOWERS CONTINUE TO TRACK ACROSS THE NORTHERN HALF OF THE MRX CWA THIS AFTERNOON. AN ADDITIONAL ROUND OF SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE EXPECTED TO PUSH IN LATER THIS AFTERNOON/EVENING AS A SHORT WAVE ADVANCES TOWARD THE AREA. THERE IS SOME POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG...POSSIBLY A FEW SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND SOME GUSTY WINDS. THE WAVE SHOULD EXIT THE AREA LATE THIS EVENING FOR DRY CONDITIONS LATE TONIGHT INTO FRIDAY MORNING. AS THE UPPER LOW LIFT NORTHEAST...AWAY FOR THE REGION...ANOTHER WAVE WILL TRACK THROUGH...MAINLY AFFECTING THE SOUTH PORTION OF THE CWA FRIDAY AFTERNOON. AGAIN THERE IS A POTENTIAL FOR SOME ISOLATED STRONG TO SEVERE STORMS. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...MODELS CONTINUE TO INDICATE THAT CONVECTION WILL DEVELOP FRIDAY NIGHT...AS A SHORT WAVE MOVES ALONG A QUASI-STATIONARY FRONTAL BOUNDARY OVER SOUTHEAST TN. THIS FRONTAL BOUNDARY WILL LIKELY REMAIN SOMEWHERE ACROSS THE FORECAST AREA THROUGH NEXT WEEK...AS NORTHWEST UPPER-LEVEL FLOW CONTINUES AND REMAINS PARALLEL TO THIS SURFACE BOUNDARY. AS A RESULT...EXPECT A CHANCE FOR CONVECTION EACH DAY AS THE LOCAL AIRMASS REMAINS MARGINALLY UNSTABLE DUE TO THE COLDER AIR ALOFT. DETAILS IN THE TIMING OF CONVECTION EACH DAY REMAINS PROBLEMATIC... SINCE SEVERAL SHORT WAVES AND THEIR ASSOCIATED CONVECTIVE COMPLEXES COULD KEEP CONVECTION FROM BEING STRICTLY DIURNAL IN NATURE. THUS... WILL MAINTAIN A SLIGHT CHANCE FOR CONVECTION THROUGH NEXT WEEK... WITH A BETTER CHANCE BY THURSDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 52 76 57 83 / 20 30 50 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 48 71 54 79 / 20 30 30 10 OAK RIDGE, TN 48 70 54 79 / 20 30 30 10 TRI CITIES AIRPORT, TN 45 68 47 75 / 30 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1220 PM EDT THU MAY 18 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-190900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1220 PM EDT (1120 AM CDT) THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE OVER THE NORTHERN SECTIONS OF THE OUTLOOK AREA...A FEW OF THESE STORMS MAY REACH STRONG TO SEVERE LEVELS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER RELATIVELY COOL AIR FOR THE PAST COUPLE OF WEEKS...WARM AND MOIST AIR FROM THE GULF OF MEXICO WILL BE SPREADING INTO THE REGION FOR NEXT WEEK. IT IS STILL TOO EARLY TO KNOW SPECIFIC TIMING...BUT WITH THE RICH MOISTURE FROM THE GULF...CHANCES OF SEVERE WEATHER WILL INCREASE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. GM/MJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 727 PM EDT THU MAY 18 2006 TNZ014>017-038-039-VAZ001-002-005-006-008-182355- CLAIBORNE-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-LEE-RUSSELL-SCOTT- SULLIVAN-WASHINGTON-WISE- 727 PM EDT THU MAY 18 2006 ...A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL AFFECT CLAIBORNE...GRAINGER...HAMBLEN...HANCOCK...HAWKINS...AND SULLIVAN COUNTIES IN TENNESSEE AND LEE...RUSSELL ...SCOTT...WISE...AND WASHINGTON COUNTIES IN VIRGINIA... AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS ALONG A LINE EXTENDING FROM 12 MILES WEST OF CLEVELAND VIRGINIA TO 6 MILES NORTH OF TAZEWELL TENNESSEE....MOVING SOUTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. A FEW RUMBLES OF THUNDER MAY OCCUR WITH POSSIBLE LIGHTNING STRIKES AS WELL. TD
The Knoxville radar (KMRX), 118 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510315.